Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 110, NWS San Francisco Bay Area, CA

June 7, 2017

NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 7, 2017, 2:09 PM PDT. It took effect at Jun 7, 2017, 10:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2017, 2:09 PM PDT (21:09 UTC)
In effect from
Jun 7, 2017, 10:00 PM PDT
Expired
Jun 8, 2017, 10:00 AM PDT
In force
12 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

995 
WHUS76 KMTR 072109
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
209 PM PDT WED JUN 7 2017

PZZ530-072215-
/O.CAN.KMTR.SC.Y.0100.000000T0000Z-170608T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
209 PM PDT WED JUN 7 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

PZZ570-080515-
/O.NEW.KMTR.SC.Y.0110.170608T0500Z-170608T1100Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
209 PM PDT WED JUN 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PDT THURSDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ540-080515-
/O.NEW.KMTR.SC.Y.0110.170608T0500Z-170608T1700Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
209 PM PDT WED JUN 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PDT THURSDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ545-080515-
/O.NEW.KMTR.SC.Y.0110.170608T1100Z-170608T2300Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
209 PM PDT WED JUN 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PDT
THURSDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
394 
WHUS76 KMTR 080404
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
904 PM PDT WED JUN 7 2017


PZZ570-081100-
/O.CON.KMTR.SC.Y.0110.170608T0500Z-170608T1100Z/
POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE-
904 PM PDT WED JUN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
THURSDAY...

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ540-081215-
/O.CON.KMTR.SC.Y.0110.170608T0500Z-170608T1700Z/
POINT ARENA TO POINT REYES TO 10 NM-
904 PM PDT WED JUN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT
THURSDAY...

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ545-081215-
/O.CON.KMTR.SC.Y.0110.170608T1100Z-170608T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
904 PM PDT WED JUN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PDT
THURSDAY...

* WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
287 
WHUS76 KMTR 080944
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
244 AM PDT THU JUN 8 2017


PZZ545-081745-
/O.EXT.KMTR.SC.Y.0110.170608T1100Z-170608T2100Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
244 AM PDT THU JUN 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ570-081100-
/O.CON.KMTR.SC.Y.0110.000000T0000Z-170608T1100Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
244 AM PDT THU JUN 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY
THIS MORNING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ540-081700-
/O.CON.KMTR.SC.Y.0110.000000T0000Z-170608T1700Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
244 AM PDT THU JUN 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS
MORNING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
951 
WHUS76 KMTR 081530
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
830 AM PDT THU JUN 8 2017

PZZ545-081700-
/O.EXT.KMTR.SC.Y.0110.000000T0000Z-170608T1700Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
830 AM PDT THU JUN 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PDT THIS
MORNING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ540-081700-
/O.CON.KMTR.SC.Y.0110.000000T0000Z-170608T1700Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
830 AM PDT THU JUN 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS
MORNING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 1:55 PM PDT, 14 minutes earlier.

Area forecast discussion, Jun 7, 1:55 PM PDT, 14 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
155 PM PDT Wed Jun 7 2017

.SYNOPSIS...A system to the north will move through our region on
Thursday. Look for rain to accompany the system especially over
the North Bay. The biggest impact around the Bay Area will be mid
to late morning with the main band of rain forecast to be
overhead. Temperatures remain below normal this weekend, then
gradual warming early next week.

&&

.DISCUSSION...as of 2:00 PM PDT Wednesday...All signs still
pointing to a late-season rain event as a system dives down and
moves through our region on Thursday. Today, high level clouds in
advance of it have been streaming into our CWA which has helped to
limit sunshine and also drop temperatures 4 to 8 degrees over the
North and East Bay. Clouds will continue to be on the increase
tonight with the cold front forecast to almost be in Sonoma
County by midnight.

Recent models have been in fairly good agreement and bring the
front into the North Bay tomorrow before sunrise along with much
higher than normal PW values (near 1.3"), then down into the SF
Bay region starting mid to late in the morning. The front will
continue to track to the southeast before falling apart near
Monterey Bay. Although rainfall amounts will be fairly light, for
this time of year decent values can be expected. North Bay
locations will generally range from 2/10" to 1/2" with .05" to
.20" around SF Bay and the Santa Cruz Mountains plus the East Bay
and Santa Clara Valley. For spots farther to the south
accumulations should be less than 0.05". Despite the small
numbers, due to the long stretch of dry weather oils have
collected on the roads conditions could be quite slippery during
the onset of precipitation. Winds will pick up overnight with
breezy southerly winds forecast for the morning. Speeds will
slowly dissipate after the frontal passage.

Behind the front cooler air will work its way into our entire
region with inland spots likely seeing the biggest drops. Highs
both on Thursday and Friday will mostly be in the mid 60s to the
mid 70s. Even locations that are often well into the 80s this time
of year will struggle to get into the 70s. Coastal locations will
likely see minimal if any drops in temperatures and will likely
see much more sunshine due to post-frontal mixing.

An upper level low will then dive down into Eastern
California/Western Nevada on Sunday which will help to bring
another reinforcing shot of cool conditions. Temperatures will
remain cooler than normal through at least Monday. Unlike many
summer days with large temperature gradients, most locations will
be in the mid 60s to the mid 70s.

Temperatures will warm by the middle of week as a weak ridge of
high pressure builds into our region. No signs of additional
systems after tomorrow.

&&

.AVIATION...As of 11:10 AM PDT Wednesday...Gradually improving
ceilings around the area through the morning as marine layer mixes
out/retreats offshore. High clouds will gradually thicken and
lower through the next 24 hours as a cold front approaches the
region. The frontal passage will bring breezy southerly winds,
light rain (especially north of the Golden Gate), and MVFR cigs to
the region. Further south, a return of the marine layer in the
Monterey Bay will bring IFR cigs tonight.

Vicinity of KSFO...VFR through the day. West to southwest winds
to 15 kt with gusts to 22 kt after 20Z. MVFR late tonight with
some early morning light rain possible.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...VFR through midday. Low ceilings return
by 03Z with IFR to LIFR expected overnight. Several cloud decks
expected by sunrise tomorrow as marine layer mixes out ahead of
approaching frontal boundary.

&&

.MARINE...as of 11:05 AM PDT Wednesday...Breezy west winds along
the immediate coast today with lighter winds further offshore. An
approaching frontal boundary will bring increasing south-southwest
winds tonight through early tomorrow morning before weakening by
tomorrow afternoon. Generally light northwest to west seas.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...SF Bay from 2 PM

&&

PUBLIC FORECAST: Bell
AVIATION: DRP
MARINE: DRP

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.